MAUDE Adverse Event Report: CONMED LARGO 5 X 30MM E9000 FLUTED LOW SPEED OPTIMUM BUR, ROUND, CARBIDE; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO 5 X 30MM E9000 FLUTED LOW SPEED OPTIMUM BUR, ROUND, CARBIDE; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number E8050LSO
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text: device not yet received.
 
Event or Problem Description
The customer reported that the device, e8050lso, 5 x 30mm e9000 fluted low speed optimum bur, round, was being used during a cochlear device implantation left ear procedure on (b)(6) 2023 when it was reported, ¿head of bur "fell off".The fluted round head of the bur bit sheared off during use.It was retrieved.¿ there was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The customer reported that the device, e8050lso, 5 x 30mm e9000 fluted low speed optimum bur, round, was being used during a cochlear device implantation left ear procedure on (b)(6) 23 when it was reported, ¿head of bur "fell off".The fluted round head of the bur bit sheared off during use.It was retrieved.¿ there was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Evaluation of the returned used device found the bur head detached from the shaft.Detached carbide bur head was returned for the evaluation and is approximately 0.192 of the inches.It is suspected that excessive force (load) was used during procedure.This is technique dependent device and the most likely cause of this suspected failure is user related.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 15 complaints, regarding 17 devices, for this device family and failure mode.During this same time frame 437,208 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00004.Per the instructions for use, the user is advised the following: not to apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), and seizure.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
5 X 30MM E9000 FLUTED LOW SPEED OPTIMUM BUR, ROUND, CARBIDE
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key17150816
Report Number1017294-2023-00055
Device Sequence Number17129075
Product Code GFF
UDI-Device Identifier10845854011744
UDI-Public(01)10845854011744(17)271003(30)1(10)1273270
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberE8050LSO
Device Lot Number1273270
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic